Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 70, NWS Green Bay, WI

October 20, 2011

NWS Green Bay, WI issued this small craft advisory at Oct 20, 2011, 3:31 PM CDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Oct 20, 2011, 3:31 PM CDT (20:31 UTC)
Expired
Oct 21, 2011, 10:00 AM CDT
In force
18 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WHUS73 KGRB 202031
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
331 PM CDT THU OCT 20 2011

...NORTH GALES EXPECTED THROUGH THE EVENING...

.AN INTENSE LOW PRESSURE OVER ONTARIO WILL CONTINUE TO PULL AWAY
FROM THE REGION AND ALLOW WINDS TO DECREASE TONIGHT.

LMZ522-542-543-210445-
/O.CAN.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
/O.NEW.KGRB.SC.Y.0070.111020T2031Z-111021T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
331 PM CDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY. THE GALE WARNING
HAS BEEN CANCELLED.

* NORTHWEST WINDS OF 15 TO 25 KTS WILL DIMINISH DURING THE EVENING.
  
* WAVES WILL GRADUALLY SUBSIDE FROM 3 TO 6 FT TO 2 TO 4 FT. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ521-541-210300-
/O.CON.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
331 PM CDT THU OCT 20 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

* NORTHWEST WINDS TO 30 KTS WITH GALE FORCE GUSTS TO 35 KTS WILL
  PERSIST THROUGH THE EVENING...AND THEN GRADUALLY DIMINISH TO 15
  TO 25 KTS BY MIDNIGHT.

* WAVES OF 6 TO 8 FT WILL SUBSIDE TO 3 TO 5 FT OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED.
OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE
PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
654 
WHUS73 KGRB 210217
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
917 PM CDT THU OCT 20 2011

...GUSTY NORTHERLY WINDS WILL DIMINISH OVERNIGHT...

.AN INTENSE LOW PRESSURE OVER ONTARIO WILL CONTINUE TO PULL AWAY
FROM THE REGION AND ALLOW WINDS TO DECREASE TONIGHT.

LMZ521-541-211030-
/O.CAN.KGRB.GL.W.0018.000000T0000Z-111021T0300Z/
/O.EXA.KGRB.SC.Y.0070.000000T0000Z-111021T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
917 PM CDT THU OCT 20 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT FRIDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT FRIDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* NORTHWEST WINDS 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS NEAR
  DEATHS DOOR WILL GRADUALLY DIMINISH OVERNIGHT.

* WAVES WILL GRADUALLY SUBSIDE FROM 4 TO 7 FT TO 3 TO 5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LMZ522-542-543-211030-
/O.CON.KGRB.SC.Y.0070.000000T0000Z-111021T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
917 PM CDT THU OCT 20 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT FRIDAY...

* NORTHWEST WINDS OF 15 TO 25 KTS WILL DIMINISH TOWARD DAYBREAK.

* WAVES WILL GRADUALLY SUBSIDE FROM 3 TO 6 FT TO 2 TO 4 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES
GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS
TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
351 
WHUS73 KGRB 210910
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
410 AM CDT FRI OCT 21 2011

...GUSTY NORTHERLY WINDS WILL DIMINISH OVERNIGHT...

.A LARGE LOW PRESSURE SYSTEM OVER SOUTHWEST QUEBEC WILL CONTINUE
TO PULL AWAY FROM THE REGION...ALLOWING WINDS AND WAVES TO
DECREASE THIS MORNING.

LMZ521-522-541>543-211500-
/O.CON.KGRB.SC.Y.0070.000000T0000Z-111021T1500Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
410 AM CDT FRI OCT 21 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* NORTHWEST WINDS 15 TO 25 KTS WILL GRADUALLY DIMINISH THIS
  MORNING.

* WAVES WILL SUBSIDE FROM 3 TO 5 FT...TO 1 TO 3 FT...BY MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 3:00 PM CDT, 31 minutes earlier.

Area forecast discussion, Oct 20, 3:00 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
300 PM CDT THU OCT 20 2011

.SHORT TERM...TONIGHT AND FRIDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A STRONG
OCCLUDED LOW PRESSURE SYSTEM SPINNING OVER SOUTHERN LAKE HURON EARLY
THIS AFTERNOON.  MOISTURE CONTINUES TO WRAP AROUND THE LOW AND
PRODUCE SCATTERED TO WIDESPREAD SHOWERS OVER MUCH OF NORTHEAST
WISCONSIN.  CLEARING HAS BEEN TRYING TO WORK ITS WAY INTO CENTRAL
WISCONSIN...BUT PLENTY OF MID CLOUDS AND MOISTURE FLUXES OFF LAKE
SUPERIOR HAS BEEN IMPEDING ITS PROGRESS.  AS THE LOW SLOWLY MOVES TO
THE NORTHEAST...THE PRESSURE GRADIENT HAS BEEN SUBTLY RELAXING AND
THE STRONG GUSTY WINDS HAVE BEEN DIMINISHING AS WELL.  ONLY SISTER
BAY AND DEATHS DOOR ARE GUSTING ABOVE 35 KTS AT THE MOMENT.  GUSTY
WINDS AND PRECIP CHANCES REMAIN THE FORECAST CONCERN TONIGHT BEFORE
CONDITIONS TURN QUIET ON FRIDAY.

TONIGHT...STRONG OCCLUDED LOW PRESSURE WILL FILL AS IT MOVES TO THE
NE INTO QUEBEC TONIGHT.  AS THIS OCCURS...DRIER AIR FROM ONTARIO
WILL WRAP INTO WISCONSIN AND PUSH THE CLOUDS TO THE SOUTHEAST.
ALREADY SEEING RAPID CLEARING OVER WESTERN WISCONSIN...AND THIS
TREND SHOULD CONTINUE EASTWARD...THOUGH EASTERN WISCONSIN WILL
PROBABLY HAVE TO WAIT UNTIL LATE THIS EVENING FOR CLEARING TO WORK
OVERHEAD.  WINDS WILL ALSO GRADUALLY DIMINISH AS THE NIGHT WEARS ON
AND MAY DECOUPLE OVER NORTH-CENTRAL WISCONSIN LATE TONIGHT.  AS FOR
HEADLINES...GUSTS CONTINUE TO DIMINISH EARLY THIS AFTERNOON AND
THERE IS POTENTIAL FOR CANCELLING THE WIND ADVISORY WITH THE
AFTERNOON FORECAST PACKAGE.  WILL HAVE TO MAKE A LAST MINUTE CALL ON
THIS ISSUE AS SISTER BAY AND DEATHS DOOR MAY STILL BE AT WIND
ADVISORY CRITERIA.  AN EARLY CANCELLATION LOOKS POSSIBLE THOUGH EVEN
IF ITS AFTERNOON THE MAIN AFTERNOON FORECAST ISSUANCE.  LOWS RANGING FROM THE
UPPER 20S OVER CENTRAL WISCONSIN TO THE MIDDLE 30S OVER EASTERN
WISCONSIN.

FRIDAY...SURFACE RIDGE AXIS WILL MOVE ACROSS THE STATE WITH VERY
LITTLE MOISTURE ALOFT.  AS A RESULT...WILL SEE MOSTLY SUNNY
SKIES...LIGHT WINDS...AND SEASONABLE TEMPERATURES.  HIGHS WILL RANGE
FROM THE LOWER TO MIDDLE 50S.

.LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. THERE IS GENERAL
AGREEMENT AMONGST THE MODELS IN THE OVERALL WEATHER PATTERN
THROUGH EARLY NEXT WEEK THEN THEY DIVERGE BY THE MIDDLE OF THE
WEEK ON HOW THEY HANDLE JET ENERGY COMING IN ACROSS THE NORTHERN
PLAINS AND FROM SOUTHERN CALIFORNIA. THE MODELS HAVE FLIRTED WITH
SEVERAL DIFFERENT SOLUTIONS OVER THE LAST FEW DAYS. A FEW OF THOSE
HAD UPPER LOWS CUTTING OFF OVER THE SOUTHERN PLAINS OR SOUTHWEST
UNITED STATES BUT NOW APPEAR TO KEEP TWO DISTINCT SHORTWAVES...ONE
IN THE NORTH AND ONE TO THE SOUTH.

IN THE MEANTIME...WEAK UPPER RIDGING WILL MOVE INTO THE WESTERN GREAT
LAKES FRIDAY AND SATURDAY AND PROVIDE DRY AND MILD WEATHER. A WEAK
SHORTWAVE ZIPS THROUGH SUNDAY WITH LITTLE MOISTURE TO WORK WITH. DO
NOT EXPECT MUCH MORE THAN AN HOUR OR TWO OF LIGHT RAIN SHOWERS WITH
THIS FEATURE. A STRONGER SHORTWAVE WILL APPROACH THE REGION
TUESDAY AND WEDNESDAY FROM THE NORTHERN PLAINS. THE ECMWF IS FASTER AND
DEEPER THAN THE GFS AND THERE ARE DIFFERENCES WITH SURFACE
FEATURES AND PRECIPITATION AS WELL. DECIDED NOT TO CHANGE ANYTHING
FOR THE MIDDLE OF THE WEEK GIVEN THE DIFFERENCES IN THE MODEL
SOLUTIONS.
&&

.AVIATION...WIDESPREAD MVFR CIGS STRETCHING ALL THE WAY BACK TO THE
WI-MN BORDER AT MIDDAY.  AS LOW PRESSURE OVER DETROIT MOVES
NE...DRIER AIR WILL GET PUSHED INTO NORTHERN WISCONSIN THIS
AFTERNOON...THEREBY ERODING THIS CLOUD COVER. THINK THIS WILL HAVE
TO WAIT UNTIL MID-AFTERNOON OVER THE NORTHERN WISCONSIN TAF
SITES...AND EARLY THIS EVENING FOR THE FOX VALLEY SITES FOR THIS TO
OCCUR.  UNTIL THEN...WILL SEE GRADUALLY RISING CIGS AND WINDY
CONDITIONS CONTINUE.  SHOWERS WILL ALSO PULL AWAY FROM GRB/ATW BY
MID-AFTERNOON.  VFR CONDITIONS EXPECTED TONIGHT AND ALL DAY ON
FRIDAY.
&&

.MARINE...ONGOING GALE WARNING HEADLINES FOR STRONG NORTH WINDS LOOK
ON TRACK TO EXPIRE AT 03Z FOR CENTRAL GREEN BAY AND THE LAKE
MICHIGAN ZONE ADJACENT TO DOOR COUNTY.  WILL NEED A SMALL CRAFT
ADVISORY FOR THE REMAINING BALANCE OF THE NIGHT THROUGH ABOUT 15Z
FRIDAY FOR SOUTHERN GREEN BAY AND THE EAST-CENTRAL WISCONSIN.  WINDS
TURN LIGHT THEREAFTER THROUGH SATURDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MPC/RDM
Hazardous weather outlook, Oct 20, 3:07 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
307 PM CDT THU OCT 20 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-212015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
307 PM CDT THU OCT 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

STRONG NORTH WINDS WILL CONTINUE TO SUBSIDE OVER DOOR COUNTY. A
FEW WIND GUSTS UP TO 45 MPH WILL REMAIN POSSIBLE THROUGH EARLY
THIS EVENING OVER THE FAR NORTHERN PART OF THE COUNTY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY...BUT SPOTTERS ARE
REQUESTED TO REPORT ANY WIND GUSTS OVER 40 MPH.

LMZ521-522-541>543-212015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
307 PM CDT THU OCT 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE GALE WARNING WILL CONTINUE FOR CENTRAL GREEN BAY AND THE LAKE
MICHIGAN WATERS ADJACENT TO DOOR COUNTY THROUGH THIS EVENING.
WINDS AND WAVES HAZARDOUS TO SMALL CRAFT WILL BE PRESENT FOR
SOUTHERN GREEN BAY AND FROM STURGEON BAY TO SHEBOYGAN THROUGH
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

WINDS MAY APPROACH SMALL CRAFT ADVISORY CRITERIA NEXT WEDNESDAY AS
LOW PRESSURE MOVES ACROSS THE WESTERN GREAT LAKES.

MPC

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.